zbMATH — the first resource for mathematics

Integral homology of loop groups via Langlands dual groups. (English) Zbl 1267.57041
Let \(K\) be a connected compact Lie group and \(G\) its complexification. The authors determine the cohomology of \(\Omega K\) with coefficients in \(\mathbb Z\) in a perspective pioneered by Ginzburg that we recall first. Let \({\mathcal Gr}_{G}\) be the complex affine Grassmannian, \(G^{\vee}\) the Langlands dual group scheme of \(G\), defined over \(\mathbb Z\), and \({\mathfrak g}^{\vee}_{\mathbb C}\) the Lie algebra of \(G^{\vee}_{\mathbb C}\). Let \(e\) be a regular nilpotent element in \({\mathfrak g}^{\vee}_{\mathbb C}\), associated to the first Chern class of the determinant line bundle on \({\mathcal Gr}_{G}\). In [“Perverse sheaves on a loop group and Langlands’ duality”, arXiv:alg-geom/9511007], V. Ginzburg proved the existence of an isomorphism of Hopf algebras, \(H^*({\mathcal Gr}_{G};{\mathbb C})\cong U({\mathfrak g}^{\vee}_{{\mathbb C},e})\), where \({\mathfrak g}^{\vee}_{{\mathbb C},e}\) is the centralizer of \(e\) in \({\mathfrak g}^{\vee}_{{\mathbb C}}\).
The main result of the paper under review is an extension of Ginzburg’s theorem to the cohomology of \({\mathcal Gr}_{G}\) with coefficients in \(\mathbb Z\) that can be stated as follows.
Theorem: Let \(G\) be a reductive connected group over \(\mathbb C\) such that its derived group, \(G^{\text{der}}\), is almost simple. Let \(K\) be a maximal compact subgroup of \(G\). Let \(\ell_{G}\) be the square of the ratio of the lengths of long roots and the short roots of \(G\) (so \(\ell_{G}=1\), 2 or 3). Then there is a canonical isomorphism of group schemes over \({\mathbb Z}[1/\ell_{G}]\), \({\text{Spec}} \,H_{*}(\Omega K,{\mathbb Z}[1/\ell_{G}])\cong B_{e}^{\vee}[1/\ell_{G}]\), where \(B^{\vee}\) is a fixed Borel subgroup of \(G^{\vee}\), \(e\in {\text Lie}\,B^{\vee}\) is a well determined regular nilpotent element and \(B_{e}^{\vee}\) is the centralizer of \(e\) in \(B^{\vee}\).

57T10 Homology and cohomology of Lie groups
20G07 Structure theory for linear algebraic groups
Full Text: DOI arXiv
[1] Armand Borel, Sur la cohomologie des espaces fibrés principaux et des espaces homogènes de groupes de Lie compacts, Ann. of Math. (2) 57 (1953), 115 – 207 (French). · Zbl 0052.40001 · doi:10.2307/1969728 · doi.org
[2] Armand Borel, Commutative subgroups and torsion in compact Lie groups, Bull. amer. Math. Soc. 66 (1960), 285 – 288. · Zbl 0100.26001
[3] Raoul Bott, The space of loops on a Lie group, Michigan Math. J. 5 (1958), 35 – 61. · Zbl 0096.17701
[4] Ginzburg, V. Perverse sheaves on a Loop group and Langlands’ duality. arXiv:math/9511007.
[5] Jens Carsten Jantzen, Representations of algebraic groups, 2nd ed., Mathematical Surveys and Monographs, vol. 107, American Mathematical Society, Providence, RI, 2003. · Zbl 1034.20041
[6] Sharad V. Keny, Existence of regular nilpotent elements in the Lie algebra of a simple algebraic group in bad characteristics, J. Algebra 108 (1987), no. 1, 195 – 201. · Zbl 0635.17005 · doi:10.1016/0021-8693(87)90133-5 · doi.org
[7] Bertram Kostant and Shrawan Kumar, The nil Hecke ring and cohomology of \?/\? for a Kac-Moody group \?, Proc. Nat. Acad. Sci. U.S.A. 83 (1986), no. 6, 1543 – 1545. , https://doi.org/10.1073/pnas.83.6.1543 Bertram Kostant and Shrawan Kumar, The nil Hecke ring and cohomology of \?/\? for a Kac-Moody group \?, Adv. in Math. 62 (1986), no. 3, 187 – 237. · Zbl 0641.17008 · doi:10.1016/0001-8708(86)90101-5 · doi.org
[8] Shrawan Kumar, M. S. Narasimhan, and A. Ramanathan, Infinite Grassmannians and moduli spaces of \?-bundles, Math. Ann. 300 (1994), no. 1, 41 – 75. · Zbl 0803.14012 · doi:10.1007/BF01450475 · doi.org
[9] George Lusztig, Singularities, character formulas, and a \?-analog of weight multiplicities, Analysis and topology on singular spaces, II, III (Luminy, 1981) Astérisque, vol. 101, Soc. Math. France, Paris, 1983, pp. 208 – 229. · Zbl 0561.22013
[10] Hideyuki Matsumura, Commutative algebra, 2nd ed., Mathematics Lecture Note Series, vol. 56, Benjamin/Cummings Publishing Co., Inc., Reading, Mass., 1980. · Zbl 0441.13001
[11] I. Mirković and K. Vilonen, Geometric Langlands duality and representations of algebraic groups over commutative rings, Ann. of Math. (2) 166 (2007), no. 1, 95 – 143. · Zbl 1138.22013 · doi:10.4007/annals.2007.166.95 · doi.org
[12] Bao Châu Ngô, Fibration de Hitchin et endoscopie, Invent. Math. 164 (2006), no. 2, 399 – 453 (French, with English summary). · Zbl 1098.14023 · doi:10.1007/s00222-005-0483-7 · doi.org
[13] Andrew Pressley and Graeme Segal, Loop groups, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1986. Oxford Science Publications. · Zbl 0618.22011
[14] Neantro Saavedra Rivano, Catégories Tannakiennes, Lecture Notes in Mathematics, Vol. 265, Springer-Verlag, Berlin-New York, 1972 (French). · Zbl 0241.14008
[15] Christoph Sorger, Lectures on moduli of principal \?-bundles over algebraic curves, School on Algebraic Geometry (Trieste, 1999) ICTP Lect. Notes, vol. 1, Abdus Salam Int. Cent. Theoret. Phys., Trieste, 2000, pp. 1 – 57. · Zbl 0989.14009
[16] T. A. Springer, Some arithmetical results on semi-simple Lie algebras, Inst. Hautes Études Sci. Publ. Math. 30 (1966), 115 – 141. · Zbl 0156.27002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.